Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LauraB24

fraxel and accutane

Recommended Posts

I have been on accutane for the past year and i just had my first fraxel done 5 days ago. Does anyone think this will down my recovery time at all.... My doctors didnt even think about asking about accutane and i kinda forgot to mention it... i am on a very low dose.... Does anyone know!

Link to post
Share on other sites

it depends on the amount of time that you have been off accutane, so how long have you been off accutane??? meaning when is the time period between you taking the last pill and present time.

Link to post
Share on other sites

Laura,

If you have taken Accutane within the last 6 months stop your Fraxel treatments immediately. Accutane interferes with the way your skin heals and can scar your skin severely if you have ANY type of resurfacing procedure earlier then 6 months Fraxel included.

Link to post
Share on other sites

I agree. You should stop your treatments now. Any doctor who would treat you without asking what medications you are taking isn't a good doctor and I wouldn't trust my face with this doctor either.

Link to post
Share on other sites

It wont make much of a difference. Actually there are palces that are recommending accutane with Fraxel as it helps to restructure the skin better than the Fraxel alone. U already had it done any problems? Sounds like u are fine to do it then.

When I went in for a Fraxel consult I was still on accutane. The doctors are made to tell u to wait 2 months after high dose accutane before doing anything. This person is on low dose. I have been told that fraxel would not be a big deal and that the "scarring from accutane" is not even really proven. The scarring was from a small survey of people on it that had dermabrasion done.

U and your doctor should know if the skin looks good enough to Fraxel over. I fell and busted my mouth open on accutane. I healed the same as ever. Maybe it depends but Fraxel is not like other lasers and shouldnt really pose a problem. Look at the side effects on the accutane label. They put so much stuff on there that most likely has never happened but for legal reasons they just put it on there. The depression and going crazy on accutane for instance. Anyone that knows about accutane knows there is 0 correlation and the real correlation lies wiht the fact that kids with horrid scars and acne are much much more likely to kill themselves than a person without that shit on tehir face.

Link to post
Share on other sites

Keith :doh:

Reliant, the manufacturer of Fraxel makes it very clear that Accutane is contradicted at LEAST 6 months post treatment. I realize you are probably just trying to help but your advice carries the potential of lasting consequences for those who are misinformed.

There is really no grey area with this topic. With Accutane and any form of ablative laser treatments fractional or not, you are more likely to scar. Plain and simple. There is NO well established dose relationship proving that lower levels are safer with laser treatments!

While it is true not everyone experiences scarring a GREAT MANY patients do. This is well established in the medical community. Most reputable laser specialists wouldn't even consider touching a patient on Accutane. On the other end of the spectrum are plenty of quacks that will take your money at the expense of your best interest.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×